MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN 11MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS

INTEGRA LIFESCIENCES MANSFIELD CODMAN 11MM DISPOSBL PERFORATR; DISPOSABLE PERFORATORS
Model Number 26-1222
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Brain Injury (2219)
Date of Event 04/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a perforator (id 261222 ) failed to disengage; dura mater was torn, there was possible damage to cortex and bleeding was hard to stop.A cerebral contusion was visible on postoperative scan.Patient was asymptomatic.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Dhr - there is no indication that the production process may have contributed to this complaint.Failure analysis - the perforator unit was inspected using the unaided eye.Unit was lightly soiled, no other anomalies noted.Ifu testing was performed with no observed anomalies.Functional testing was performed using the same protocol it underwent at finished goods testing prior to release; the unit was found to perform as intended and fulfilled the acceptance criteria.The complaint could not be verified through failure analysis.Root cause - the root cause is undetermined and was unable to be confirmed in the complaint evaluation.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.

Brand Name
CODMAN 11MM DISPOSBL PERFORATR
Common Device Name
DISPOSABLE PERFORATORS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14414853
Report Number3014334038-2022-00097
Device Sequence Number12131063
Product Code HBF
UDI-Device Identifier10886704005117
UDI-Public10886704005117
Combination Product (Y/N)N
PMA/510(K) Number
K071931
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number26-1222
Device Catalogue Number261222
Device Lot NumberHD8964
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer06/30/2022
Initial Report FDA Received Date05/17/2022
Supplement Report FDA Received Date07/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown